Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 33, NWS Little Rock, AR

February 17, 2000Jefferson County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Feb 17, 2000, 6:04 AM CST for Jefferson County, Arkansas. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 17, 2000, 6:04 AM CST (12:04 UTC)
Expired
Feb 17, 2000, 7:10 AM CST
In force
66 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Jefferson County, AR

The radar

The Little Rock radar (KLZK), 70 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 6:15 AM CSTHail 1Pine Bluff, AR
Feb 17, 6:15 AM CSTHail 0.75Pine Bluff, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 469 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
469 m²/s²
0-3 km storm-relative helicity
609 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 171204
SVRLIT
ARC069-171310-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
604 AM CST THU FEB 17 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEASTERN ARKANSAS

* UNTIL 710 AM CST

* AT 603 AM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM 4 MILES SOUTHWEST OF PINE BLUFF... MOVING NORTHEAST AT
  25 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PINE BLUFF                   AROUND 610 AM CST...
LADD                         AROUND 615 AM CST...
GLENLAKE                     AROUND 620 AM CST...
ALTHEIMER                    AROUND 640 AM CST...
WABBASEKA                    AROUND 650 AM CST...

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO
BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE
STORM PASSES.

16/49

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 4:25 AM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Feb 17, 4:25 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
425 AM CST THU FEB 17 2000

A BUSY MORNING...SO FORECAST DISCUSSION WILL BE SOMEWHAT SHORTENED.
MODELS IN FAIR AGREEMENT TODAY. MOISTURE WILL INCREASE ACROSS
ARKANSAS TODAY AND TONIGHT AS UPPER LEVEL TROUGH AND SURFACE LOW
APPROACH FROM THE WEST. SHOWERS AND THUNDERSTORMS WILL BE ON THE
INCREASE STATEWIDE TODAY. A FEW MIGHT GET TO SEVERE LIMITS WITH HAIL
TODAY...BUT FIGURE THE BEST CHANCES FOR SEVERE WILL BE TONIGHT AND
FRIDAY MORNING PER SPC DAY 1 OUTLOOK. TO GET MUCH SEVERE WEATHER
TONIGHT...STALLED FRONT OVER NORTHERN LOUISIANA EARLY THIS MORNING
WILL HAVE TO MOVE RAPIDLY NORTHEASTWARD THIS AFTERNOON AND TONIGHT
AS A WARM FRONT...BUT THIS LOOKS REASONABLE GIVEN THE STRENGTH OF
THE STORM SYSTEM APPROACHING FROM THE WEST. COLD FRONT WILL MOVE
SOUTHEASTWARD THROUGH ARKANSAS ON FRIDAY BRINGING MUCH COLDER
TEMPERATURES TO THE STATE FRIDAY NIGHT. SHOWERS AND THUNDERSTORMS
WILL END FROM THE WEST ON FRIDAY. HAVE MENTIONED A FEW SEVERE FRIDAY
OVER ABOUT THE EASTERN HALF OF THE STATE PER SPC DAY 2 OUTLOOK. NGM
MOS POPS AND TEMPERATURES LOOK PRETTY GOOD IN MOST AREAS...SO ONLY A
FEW ADJUSTMENTS MADE. (22)
>
.LIT...NONE.

In the hours before

Local storm report, Feb 17, 5:21 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 AM CST THU FEB 17 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0501 AM    THORNTON                  AR   .75 INCH HAIL
02/17/00   CALHOUN                        REPORT FROM CALHOUN COUNTY
                                          SHERIFFS OFFICE

0510 AM    FORDYCE                   AR   .75 INCH HAIL
02/17/00   DALLAS                         HAILING HARD AND BEGINNING
                                          TO COVER GROUND. REPORT
                                          FROM DALLAS COUNTY
                                          SHERIFFS OFFICE.

x
22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:55 AM CSTSevere Thunderstorm WarningLZKCalhoun35 min
Feb 17, 5:08 AM CSTSevere Thunderstorm WarningLZKCleveland, Dallas62 min
Feb 17, 6:44 AM CSTSevere Thunderstorm WarningLZKScott51 min
Feb 17, 7:10 AM CSTSevere Thunderstorm WarningLZKDrew35 min
Feb 17, 7:37 AM CSTSevere Thunderstorm WarningLZKDesha63 min
Feb 17, 7:39 AM CSTSevere Thunderstorm WarningLZKScott66 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.